Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 106, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 31, 2024, 6:52 AM CDT. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2024, 6:52 AM CDT (11:52 UTC)
- Expired
- Oct 31, 2024, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 28 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 7:15 AM CDT | FLASH FLOOD | 1 W Humacao, PR | Emergency managers reported flash flooding (urban) affecting portions of road PR-198 or Calle Font Martelo, near Hospital Ryder, in Humacao. The road was impassable. |
| Oct 31, 7:25 AM CDT | FLASH FLOOD | Humacao, PR | Emergency managers reported that 29 students from Rufino Vivo Elementary School, located near intersection between Calle Dufresne and Avenida Cruz Ortis Estela, were taken to a second floor by the schools director due to rapidly increasing flood waters. |
| Oct 31, 7:35 AM CDT | FLASH FLOOD | Humacao, PR | Emergency managers reported flash flooding (urban) affecting portions of Calle Dufresne and Calle Antonio Lopez, near the Obelisk in tribute to the Humacao Teachers and the Municipal Police offices. These same flood waters affected a nearby elementary school. |
| Oct 31, 7:37 AM CDT | FLASH FLOOD | Pr-925, PR | 911 Call Center reported flooding near a house in PR-925, next to the Iglesia Pentecostal, no people trapped. Around 2 to 3 inches of rain have fallen at the time of the report. |
| Oct 31, 9:00 AM CDT | FLASH FLOOD | 1 Wnw Humacao, PR | Emergency managers reported Quebrada de los Muertos, near Urb Villa Oriente, out of its banks. Flood waters are affecting portions of Calle Miguel Casillas and Calle 1, which are currently impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
178
WGCA52 TJSJ 311152
FFWSJU
PRC069-311445-
/O.NEW.TJSJ.FF.W.0106.241031T1152Z-241031T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
752 AM AST Thu Oct 31 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Humacao ...
* Until 1045 AM AST.
* At 752 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
2 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1811 6584 1812 6585 1811 6587 1812 6588
1814 6586 1817 6586 1818 6584 1821 6582
1821 6579 1820 6577 1820 6576 1818 6577
1818 6574 1816 6574 1813 6578 1811 6578
1808 6580 1807 6580 1810 6585
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OMS2 follow-up statements
716
WGCA72 TJSJ 311301
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
901 AM AST Thu Oct 31 2024
PRC069-311445-
/O.CON.TJSJ.FF.W.0106.000000T0000Z-241031T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humacao PR-
901 AM AST Thu Oct 31 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM AST THIS
MORNING FOR HUMACAO COUNTY...
At 901 AM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 4 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing, with some affecting portions
of Calle Font Martelo, Avenida Boulevard, Calle Antonio Lopez, and
many other local roads and streets. Emergency managers also reported
one rescue in Centro Gubernamental de Humacao, as well as students
from Rufino Vivo Elementary School forced to move to a second floor
due to rapidly increasing flood waters. Various autos reported
submerged across town.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1811 6584 1812 6585 1811 6587 1812 6588
1814 6586 1817 6586 1818 6584 1821 6582
1821 6579 1820 6577 1820 6576 1818 6577
1818 6574 1816 6574 1813 6578 1811 6578
1808 6580 1807 6580 1810 6585
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP525
WGCA52 TJSJ 311423
FFWSJU
PRC069-311600-
/O.EXT.TJSJ.FF.W.0106.000000T0000Z-241031T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1023 AM AST Thu Oct 31 2024
The National Weather Service in San Juan has extended the
* Flash Flood Warning has been extend for...
Humacao County in Puerto Rico...
* Until noon AST.
* At 1023 AM AST, Emergency management reported flash flooding at
Quebrada Los Muertos near Urb Villa Oriente and Road 909 near
Sector Mariana. Between 3 and 5 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1811 6584 1812 6585 1811 6587 1812 6588
1814 6586 1817 6586 1818 6584 1821 6582
1821 6579 1820 6577 1820 6576 1818 6577
1818 6574 1816 6574 1813 6578 1811 6578
1808 6580 1807 6580 1810 6585
FLASH FLOOD...OBSERVED
$$
ERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 5:27 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 31, 5:27 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
627 AM AST Thu Oct 31 2024
.SYNOPSIS...
A series of mid-to-upper level troughs and above-normal moisture
from a nearly stationary front will create ideal conditions for
thunderstorm development over the next few days, with the most
intense and frequent activity expected through at least Saturday
morning.A Flash Flood Watch is in effect through at least 8 AM
on Saturday. Residents and visitors are urged to pay attention to
the local agency's guidance.
Marine- wise, small craft operators and beachgoers should monitor
the beach and water conditions due to wind-driven seas and a
northerly swell that will affect the local waters for the next
several days.
&&
.SHORT TERM...Today through Saturday...
Active weather conditions prevailed overnight across northeast and
east Puerto Rico and the U.S. Virgin Islands, where rainfall
accumulations ranged mainly between 1 and 3 inches with isolated
higher amounts of up to 4 inches (based on radar estimates).
Finally, low temperatures were in the mid-70s across the coastal
areas and in the mid-60s in mountains and valleys. Winds were
between 5 and 15 mph from the northeast but locally higher near rain
activity.
An upper-level trough and abundant tropical moisture will result in
an unstable wet pattern through Saturday. Given the expected
conditions, a Flood Watch is in effect for Puerto Rico and the U.S.
Virgin Islands due to the high potential (70-90%) to observe
flooding. The highest rainfall accumulation will range between 6 and
8 inches across the northeast quadrant of PR and 4 to 6 inches
across the rest of the eastern third of PR and the U.S Virgin
Islands. Soils are saturated across the NE quadrant of PR, Vieques,
and the U.S. Virgin Islands; thus, the expected additional rains
will result in river and flash flooding and mudslides.
Residents and visitors are urged to stay alert and closely monitor
weather updates and official warnings during flooding events. It is
essential to avoid crossing flooded roads or areas, as even shallow
water can be extremely dangerous. Just a few inches of moving water
can sweep people off their feet, and one foot of water can carry
away most vehicles.
.LONG TERM...Sunday through Wednesday...
A surface high-pressure system located over the Western Atlantic
will continue to interact with a broad low-pressure system in the
Central Atlantic, generating southeasterly winds across Puerto
Rico and the U.S. Virgin Islands. Early in the weekend, a trough
is expected to develop in the region. The combination of these
weather features may lead to the accumulation of tropical moisture
over the islands. We anticipate a wet and unstable period lasting
at least until November 5th, 2024, which coincides with Election
Day. The latest Precipitable Water model indicates values
exceeding 2.0 inches, which is above the 75th percentile and
considered higher than normal for this time of year. The
National Hurricane Center continues to monitor an area of low
pressure that is likely to develop over the southwestern Caribbean
Sea. This system is expected to gradually develop over the
weekend and early next week as it drifts northward over the west-
central Caribbean. Currently, there is a 40 percent chance of
development for this low-pressure area within the next seven days.
Since this forecast is still far off, we encourage everyone to
remain informed with each update. Some potential hazards
associated with the anticipated wet and unstable conditions
include ponding of water on roads and in poorly drained areas,
which could lead to flooding or occasional flash flooding with the
heaviest rainfall activity, lightning, quick rises in small
rivers, and landslides in higher terrains. We urge people to drive
carefully, stay aware of the updates issued by our local forecast
office, and remember to carry an umbrella everywhere, even on
Election Day. In terms of temperatures, primarily cloudy skies and
unstable weather conditions are expected to keep high
temperatures below 90 degrees across most areas throughout the
long-term period.
&&
.AVIATION...
(06Z TAFS)
An unstable weather pattern will bring SHRA/TSRA across the local
flying area. TEMPOs for MVFR or IFR conditions will be required,
especially for JSJ/IST/ISX. Winds will persist from the NE at 5 to
15 kt with higher gusts and sea breeze variations aft 31/13z. Winds
will become calm to light and variable aft 31/23z.
&&
.MARINE...
Moderate to fresh easterly winds will prevail today and become east
southeast Friday and Saturday. A broad surface high pressure building
over the western Atlantic will hold the remnants of a cold front in
the local area until a weak low pressure deepens over our local
western Atlantic waters. A pulse of northerly swell will also result
in building seas through at least Saturday. Showers and
thunderstorms will persist across the regional waters and passages
into the following week.
&&
.BEACH FORECAST...
Hazardous coastal conditions are expected over the northern coast
of Puerto Rico, Culebra, and the US Virgin Islands. Hazardous
breaking waves will impact the north-facing beaches of Puerto
Rico. Therefore a High Surf Advisory is in effect for the Atlantic
coastline of Puerto Rico. A high rip current risk will be in
place due to hazardous breaking waves of 7 feet or more across
all the northern exposed beaches of Puerto Rico and US Virgin
Islands. Residents and visitors should avoid the north exposed
beaches of Puerto Rico for the next several days.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Saturday morning for PRZ001>013.
High Rip Current Risk through Sunday morning for PRZ001-002-005-
008-012.
High Surf Advisory until 6 PM AST this evening for PRZ001-002-
005-008.
High Rip Current Risk from this evening through Sunday morning
for PRZ010.
VI...Flood Watch through Saturday morning for VIZ001-002.
High Rip Current Risk through Sunday morning for VIZ001.
High Rip Current Risk from this evening through Sunday morning
for VIZ002.
AM...Small Craft Advisory until 7 AM AST Sunday for AMZ711-712-716.
Small Craft Advisory until 6 AM AST Saturday for AMZ723.
Small Craft Advisory until 6 AM AST Friday for AMZ726-742.
Small Craft Advisory until 6 AM AST Friday for AMZ733.
Small Craft Advisory until 7 AM AST Sunday for AMZ741.
&&
SHORT TERM...CAM
LONG TERM....MRRHazardous weather outlook, Oct 31, 5:36 AM CDT, 1 hour 16 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 619 AM AST jueves 31 de octubre de 2024 AMZ711>745-PRZ001>013-011030- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 619 AM AST jueves 31 de octubre de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas dispersas posibles a través de la región. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones repentinas amenazantes a la vida ingresando en estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones. .Viento...Condiciones ventosas. Objetos al aire libre podrían salir o dañarse. .Condiciones Marítimas...Oleaje igual o mayor de 10 pies a través de las aguas mar afuera del Atlántico. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente en las playas orientadas al norte. .DÍAS DOS A SIETE...viernes a miércoles El riesgo alto de corrientes marinas continuará hasta el fin de semana. Aguaceros y las tormentas eléctricas aumentarán el riesgo de inundaciones y deslizamientos de tierra durante gran parte del período. Se esperan oleajes picados y peligrosos a través de las aguas del Atlántico hasta principios de la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-011030- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 619 AM AST jueves 31 de octubre de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas dispersas posibles a través de la región. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones repentinas amenazantes a la vida ingresando en estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones. .Viento...Condiciones ventosas. Objetos al aire libre podrían salir o dañarse. .Condiciones Marítimas...Oleaje igual o mayor de 10 pies a través de las aguas mar afuera del Atlántico. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente a través de las playas orientadas al norte. .DÍAS DOS A SIETE...viernes a miércoles El riesgo alto de corrientes marinas continuará hasta el final del fin de semana. Los aguaceros y las tormentas eléctricas aumentarán el riesgo de inundaciones y deslizamientos de tierra durante gran parte del período. Se esperan oleajes picados y peligrosos a través de las aguas del Atlántico hasta principios de la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Local storm report, Oct 31, 5:57 AM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
657 AM AST Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM Flood 3 NNE San Juan 18.44N 66.05W
10/31/2024 San Juan PR 911 Call Center
A 911 reporter informed that Calle Juncos in
San Juan was affected by flooding as around
1 to 2 inches have fallen. No people were
trapped at the time of the report.
&&
YZRLocal storm report, Oct 31, 6:07 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
707 AM AST Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM Flood 1 SSE Fajardo 18.32N 65.65W
10/31/2024 Fajardo PR Public
Emergency management reported that two
females were trapped in a car on PR-194 km
0.6 due to flooding along the Ro Fajardo.
They were rescued.
&&
YZRLocal storm report, Oct 31, 6:23 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
723 AM AST Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM Flash Flood 2 ENE San Juan 18.42N 66.04W
10/31/2024 San Juan PR Emergency Mngr
San Juan Emergency managers reported a
flooded intersection between America St. and
PR-27 (Barbosa Ave.). This was near the
restaurants New Lion King, Burger King, and
KFC. Two people were reported trapped in
their vehicle.
&&
MRRLocal storm report, Oct 31, 6:24 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
724 AM AST Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM Flood Carolina 18.40N 65.98W
10/31/2024 Carolina PR Public
A 911 reporter informed that PR-190 near
Condominio Fontana Towers in Carolina was
affected by flooding as around 1 to 2 inches
have fallen at the time of the report. No
people were trapped at the time of the
report.
&&
YZRLocal storm report, Oct 31, 6:41 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
741 AM AST Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM Flash Flood 2 NW Carolina 18.43N 66.00W
10/31/2024 Carolina PR 911 Call Center
911 Call Center reported at least one person
trapped in a vehicle due to a flooded Los
Angeles Marginal and a flooded intersection
with Piscis St. near Bebos BBQ.
&&
MRRLocal storm report, Oct 31, 6:43 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
743 AM AST Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM Landslide 4 SSE Ramos 18.29N 65.70W
10/31/2024 Fajardo PR Emergency Mngr
Fajardo OMME Director reported a small
landslide affecting portions of PR-976, near
Parque Juan Pacheco Quintana or km 4.9, in
Fajardo. The road was partly impassable.
&&
ICPThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 30, 10:21 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 30, 10:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 30, 11:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 12:46 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 31, 1:21 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 2:26 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 31, 4:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 4:13 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 31, 4:19 AM CDT | High Surf Advisory | JSJ | 5 days | |
| Oct 31, 4:39 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 31, 5:19 AM CDT | Flash Flood Warning | JSJ | 101 min | |
| Oct 31, 5:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 31, 6:06 AM CDT | Areal Flood Advisory | JSJ | 46 min | |
| Oct 31, 7:15 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 31, 7:19 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 31, 8:46 AM CDT | Flash Flood Warning | JSJ | 119 min | |
| Oct 31, 2:11 PM CDT | Special Marine Warning | JSJ | 49 min | |
| Oct 31, 2:18 PM CDT | Special Marine Warning | JSJ | 57 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.